Hail, Pottawatomie
- When
- July 30, 6:45 PM CST
- Where
- Pottawatomie County, 1.78 mi SW of Tecumseh
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.240, -96.960
Scattered storms formed in the wake of a warm front on the evening of the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered storms formed in the wake of a warm front on the evening of the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 5:28 PM CST, 1 hour 17 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT SAT JUL 30 2016 .DISCUSSION... 31/00Z TAF discussion follows. && .AVIATION... VFR conditions expected across terminals through this forecast cycle. Brief period of TSRA impacts expected at KLAW for the first hour or so of forecast. Increasing south and southwest winds tomorrow across the region. && .PREV DISCUSSION... /issued 146 PM CDT SAT JUL 30 2016/ DISCUSSION... Various and weak outflow boundaries may create scattered thunderstorms into early evening across southeast Oklahoma. Early Sunday the last of a recent series of nocturnal thunderstorm complexes may move across north central Oklahoma on its way southeast; however, the upper level wave associated with this will likely concentrate the larger area of rain and thunderstorms to the north of Oklahoma. Beyond mid-day Sunday, the upper high begins to once again dominate the weather with rain chances minimal most of next week. There is a small chance Tuesday in northwest Oklahoma on the periphery of the high, but most of the week will be very hot and maybe not quiet as excessively humid as in recent weeks. A front next weekend brings the next chance for rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 95 75 96 / 30 10 0 10 Hobart OK 75 98 76 99 / 30 0 0 10 Wichita Falls TX 76 99 76 100 / 30 10 0 10 Gage OK 73 98 74 98 / 20 10 0 10 Ponca City OK 74 96 76 98 / 30 10 0 10 Durant OK 76 97 76 98 / 40 10 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1141 AM CDT SAT JUL 30 2016 OKZ004>048-050>052-TXZ083>090-311645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1141 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. GUSTY WINDS... HEAVY RAINFALL THAT COULD RESULT IN FLOODING OR FLASH FLOODING... AND FREQUENT LIGHTNING WILL BE THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL GENERALLY DECREASE FOR THE WEEK AHEAD. ISOLATED STORMS MAY OCCUR SUNDAY...TUESDAY...WEDNESDAY... AND FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT SAT JUL 30 2016
OKZ048-310000-
ATOKA OK-
626 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ATOKA COUNTY UNTIL
700 PM CDT...
AT 624 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
CANEY...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
ATOKA...TUSHKA...CANEY...LANE...
BENTLEY AND SOUTHWESTERN ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3415 9609 3416 9615 3422 9626 3445 9611
3425 9586
TIME...MOT...LOC 2324Z 222DEG 9KT 3424 9614
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT SAT JUL 30 2016 OKZ031-032-042-310000- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 627 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC... SOUTHWESTERN HUGHES AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 700 PM CDT... AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ALLEN...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... ALLEN...FRANCIS...SASAKWA...GERTY...ATWOOD AND SPAULDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3477 9652 3491 9661 3504 9636 3479 9624 TIME...MOT...LOC 2326Z 248DEG 8KT 3486 9649 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT SAT JUL 30 2016 OKZ040-041-310015- MURRAY OK-GARVIN OK- 646 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MURRAY AND EASTERN GARVIN COUNTIES UNTIL 715 PM CDT... AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WYNNEWOOD...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... WYNNEWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3450 9719 3459 9729 3478 9717 3458 9695 TIME...MOT...LOC 2344Z 228DEG 7KT 3458 9721 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 654 PM CDT SAT JUL 30 2016 OKZ030-310030- POTTAWATOMIE OK- 654 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY UNTIL 730 PM CDT... AT 651 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF TRIBBEY...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... TRIBBEY...ST. LOUIS...BROOKSVILLE...MACOMB...HARJO AND TROUSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3498 9694 3500 9709 3525 9710 3521 9681 TIME...MOT...LOC 2351Z 187DEG 8KT 3506 9700 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT SAT JUL 30 2016
OKZ032-042-043-310030-
COAL OK-PONTOTOC OK-HUGHES OK-
701 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COAL...NORTHEASTERN
PONTOTOC AND SOUTHWESTERN HUGHES COUNTIES UNTIL 730 PM CDT...
AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ALLEN...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
ALLEN...GERTY AND ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3471 9620 3470 9648 3487 9653 3488 9651
3489 9651 3489 9650 3498 9629
TIME...MOT...LOC 2359Z 255DEG 6KT 3481 9642
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT SAT JUL 30 2016
OKZ029-030-310100-
POTTAWATOMIE OK-CLEVELAND OK-
728 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND
EAST CENTRAL CLEVELAND COUNTIES UNTIL 800 PM CDT...
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MACOMB...MOVING NORTH AT 15 MPH. WIND GUSTS AROUND 40 MPH WILL
EXTEND WELL OUT AHEAD OF THIS STORM...WHICH WILL AFFECT AREAS AS FAR
AWAY AS LAKE THUNDERBIRD AND SHAWNEE. THE STRONGEST WINDS WILL STAY
CONFINED NEAR MACOMB...TRIBBEY...BROOKSVILLE...AND TECUMSEH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...SHAWNEE...TECUMSEH...PINK...EARLSBORO...
TRIBBEY...ETOWAH...BROOKSVILLE...MACOMB...
SOUTHEASTERN LAKE THUNDERBIRD AND LITTLE AXE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3510 9679 3503 9719 3515 9732 3531 9717
3535 9680
TIME...MOT...LOC 0023Z 199DEG 12KT 3514 9696
11The Norman radar (KTLX), 31 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644252.